Journal 3, March 2023pages: 235-236
1 Department of Rehabilitation Medicine, Reuth Medical and Rehabilitation Center, Tel Aviv, Israel
2 Department of Rehabilitation Medicine, Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel
3 Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel
Stevens-Johnson Syndrome (SJS), or toxic epidermal necrolysis, is a rare syndrome that develops after an allergic reaction to a medication [1,2]. It affects the skin and the mucocutaneous tissue. Individuals diagnosed with SJS are rarely referred to a rehabilitation medicine (RM) facility.
The annual prevalence of SJS is about one in one million. The skin is covered with blisters. Usually, it affects about 10 % of body surface area. The patients are treated usually by ophthalmologists, dermatologists, allergologists, and immunologists. When severe complications occur, plastic surgeons and intensive care physicians may also be involved. Few publications were found that linked SJS with comprehensive rehabilitation treatment [3-5].